MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV INTER 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503658X
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) lost a hydrophilia and there was an exposure of the ¿guide soul¿.As per the sales rep¿ guide soul¿ is the internal wire below the hydrophilic layer, where it gives us torque, rigidity and sustainability during the surgery.Unfortunately, this problem is frequently with this material¿.The product was not resterilized.The product was stored and opened as per the instructions for use.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.The wire was not used for treatment of another lesion prior to the event.The patient is stable the physician used a new unknown guidewire to complete the procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
H6.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) lost a hydrophilia and there was an exposure of the ¿guide soul¿.As per the sales rep ¿guide soul¿ is the internal wire below the hydrophilic layer, where it gives us torque, rigidity, and sustainability during the surgery.Unfortunately, this problem is frequently with this material¿.The product was not resterilized.The product was stored and opened as per the instructions for use.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.The wire was not used for treatment of another lesion prior to the event.The patient is stable the physician used a new unknown guidewire to complete the procedure.There was no reported patient injury the device was not returned for analysis.A product history record (phr) review of lot 35261482 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿coating-wires-delaminated¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated g4,g7,h1,h2,h3,h6.As reported, the.018¿ 180cm straight (st) sv peripheral steerable guidewire (pgw) lost a hydrophilia and there was an exposure of the ¿guide soul¿.As per the sales rep ¿guide soul¿ is the internal wire below the hydrophilic layer, where it gives us torque, rigidity and sustainability during the surgery.Unfortunately, this problem is frequently with this material.The product was not resterilized.The product was stored and opened as per the instructions for use.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.The wire was not used for treatment of another lesion prior to the event.The patient is stable.The physician used a new unknown guidewire to complete the procedure.There was no reported patient injury.One non-sterile unit of a guidewire (pgw.018 sv inter 300cm st) was received for analysis.Per visual analysis, the coiled wire component of the guidewire was received unraveled- stretched, while the core wire was observed fractured- separated near the distal tip.Also, a delamination on the guide wire coating could be observed on the guidewire at the proximal area.No other anomalies found.Per microscopic analysis, the hydrophilic guidewire coating was inspected under the vision system on the coating at the proximal guidewire area and coating peeling and abrasions were observed.Also, per microscopic analysis, the core wire was sent to sem analysis to determine the root cause of the fractured- separated condition.Results showed the separated area of the body of the guidewire unit presented evidence of sheared off material.The sheared off material observed on the wire is commonly caused during the interaction of the wire material with a sharp object.It is assumed that the wire was cut with a sharp object.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 35261482 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿coating-wires-delaminated¿ as well as the reported event ¿guidewire- fractured-separated¿ was confirmed due to the peeling and abrasions observed on the guide wire coating and the fractured/separated and unraveled/stretched conditions on the distal area of the unit the way it was received for analysis.Nonetheless, neither the coating delaminated condition nor the cause of the guidewire unraveled/stretched and fractured/separated condition could be conclusively determined during the analysis.Vessel characteristics or handling factors may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ neither the phr review nor the product analysis suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
PGW .018 SV INTER 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11515893
Report Number9616099-2021-04347
Device Sequence Number17009280
Product Code DQX
UDI-Device Identifier10705032056083
UDI-Public10705032056083
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number503658X
Device Catalogue Number503658X
Device Lot Number35261482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/29/2021
05/13/2021
06/22/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/06/2021
06/08/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE
Patient Age62 YR